Amiodarone

  is a widely used antiarrhythmic drug which has mainly Class III antiarrhythmic effects.



ECG abnormalities that may be observed in patients under Amiodarone therapy

  Sinus bradycardia

  QT interval prolongation

  Prolonged PR interval

  Widening of the T wave

  Prominence of the U wave




ECG abnormalities that may be observed in patients with Amiodarone overdose

  Sinoatrial exit block

  Sinus arrest

  Torsades de pointes




References

  Chou's Electrocardiography in Clinical Practice. Adult and Pediatric.

      5th ed. Philadelphia. WB Saunders. 2001.

  N Engl J Med 1981;305:539.

  Br Heart J 1979;42:573.

  Am J Cardiol 1984;54:347.

  Am J Cardiol 1976;38:934.

  Ann Intern Med 1994;121:529.

  Circulation 1983;67:45.

  Am J Cardiol 1974;34:215.





ECG 1. The above ECG shows sinus bradycardia and prolonged PR interval.
The patient was under Amiodarone and Metoprolol therapy.

Click here for a more detailed ECG





ECG 2. The above ECG belongs to a 62 years-old man who had undergone coronary artery bypass graft operation 3 months ago.
He is under Amiodarone therapy. Prominent U waves are seen.

Click here for a more detailed ECG





ECG 3. The above ECG is from an 81 years-old man.
It was recorded after Amiodarone infusion for the treatment of ventricular tachycardia.
QT interval prolongation due to Amiodarone is seen.

Click here for a more detailed ECG





ECG 4. The rhythm tracing above is from the monitor recording of a 69 years-old woman.
She was receiving intravenous Amiodarone infusion to convert the recent-onset atrial fibrillation.
The tracing shows
emergence of the sinus rhythm.

Click here for a more detailed ECG